Differential and Integral Equations

On smooth global solutions of a Kirchhoff type equation on unbounded domains

Gustavo Perla Menzala and Jardel Morais Pereira

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider the quasilinear hyperbolic equation $$ u_{tt}-M\Bigl( \int_\Omega|\text{ grad }u|^2\,dx\Bigr)\,\Delta u=0, \tag1 $$ where $x\in\Omega=\Bbb R^n$, $t$ denotes time and $M(s)$ is a smooth function satisfying $M(s)>0$ for all $s\ge 0$. We prove that there are no non-trivial ``breathers" for equation (1). Here, a "breather" means a time periodic solution which is "small" as $|x|\to +\infty$. We also present a simpler proof of the so-called Pohozaev's second conservation law for (1) solving the global Cauchy problem for "non-physical" nonlinearity $M$ arising from this conservation law.

Article information

Source
Differential Integral Equations, Volume 8, Number 6 (1995), 1571-1583.

Dates
First available in Project Euclid: 15 May 2013

Permanent link to this document
https://projecteuclid.org/euclid.die/1368638182

Mathematical Reviews number (MathSciNet)
MR1329857

Zentralblatt MATH identifier
0822.35087

Subjects
Primary: 35L70: Nonlinear second-order hyperbolic equations

Citation

Menzala, Gustavo Perla; Pereira, Jardel Morais. On smooth global solutions of a Kirchhoff type equation on unbounded domains. Differential Integral Equations 8 (1995), no. 6, 1571--1583. https://projecteuclid.org/euclid.die/1368638182


Export citation